Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 101, NWS Atlanta, GA

April 8, 2022Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 8, 2022, 5:26 AM EDT for Newton County, Georgia. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2022, 5:26 AM EDT (09:26 UTC)
Expired
Apr 8, 2022, 5:40 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Newton County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River below Covington (HPTG1). The gauge peaked at 11.48 ft at Apr 8, 2022, 10:00 AM EDT.

actionminormoderate101504/0804/09
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

334 
WGUS42 KFFC 080926
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
526 AM EDT Fri Apr 8 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County.

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC217-082130-
/O.NEW.KFFC.FL.W.0101.220408T0926Z-000000T0000Z/
/HPTG1.1.ER.220408T0715Z.220408T0915Z.000000T0000Z.NO/
526 AM EDT Fri Apr 8 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Alcovy River near High Point.

* WHEN...From early this morning until further notice.

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on Henderson Mill Road. The water level 
  reaches the first wooden step behind an elevated private residence 
  just upstream and on the left bank from the bridge.

* ADDITIONAL DETAILS...
  - At 5:15 AM EDT Friday the stage was 11.3 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11 feet.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

GAC235-082130-
/O.NEW.KFFC.FL.W.0100.220408T0926Z-000000T0000Z/
/TSCG1.1.ER.220408T0845Z.220408T0845Z.000000T0000Z.NO/
526 AM EDT Fri Apr 8 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Tucsawhatchee Creek near Hawkinsville.

* WHEN...From early this morning until further notice.

* IMPACTS...At 11 feet, Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.

* ADDITIONAL DETAILS...
  - At 4:45 AM EDT Friday the stage was 11 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11 feet.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$
2 follow-up statements
050 
WGUS82 KFFC 081522
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1122 AM EDT Fri Apr 8 2022

...The Flood Warning continues for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC217-090330-
/O.CON.KFFC.FL.W.0101.000000T0000Z-000000T0000Z/
/HPTG1.N.ER.220408T0715Z.220408T1430Z.000000T0000Z.NO/
1122 AM EDT Fri Apr 8 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Alcovy River near High Point.

* WHEN...Until further notice.

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on Henderson Mill Road. The water level 
  reaches the first wooden step behind an elevated private residence 
  just upstream and on the left bank from the bridge.

* ADDITIONAL DETAILS...
  - At 11:00 AM EDT Friday the stage was 11.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11 feet.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$
861 
WGUS82 KFFC 082140
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
540 PM EDT Fri Apr 8 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Alcovy River near High Point affecting Newton County.

GAC217-082245-
/O.CAN.KFFC.FL.W.0101.000000T0000Z-220408T2140Z/
/HPTG1.N.ER.220408T0715Z.220408T1430Z.220408T2100Z.NO/
540 PM EDT Fri Apr 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Alcovy River near High Point.

* ADDITIONAL DETAILS...
  - At 5:30 PM EDT Friday the stage was 10.9 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 4:50 AM EDT, 36 minutes earlier.

Area forecast discussion, Apr 8, 4:50 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
450 AM EDT Fri Apr 8 2022

...Morning Area Forecast Discussion...

.SHORT TERM /Today through Saturday/...

Unseasonably cold, dry, and windy will be the the theme for the next
few days. Winds will be out of the west today, occasionally strong
gusts at 30 mph will help dry out the fuels. While minimum RH values
aren't expected to fall into Fire Danger statement thresholds, there
is a chance our winds will meet the criteria. All interested parties
should see the Fire Weather Forecast for more information.

As a strong low pressure exits off the east coast today and the jet
stream dips deep into the south, and any lingering moisture across
the northern part of the state could bring slight chance for showers
across the higher elevations of northern GA today. Temperatures are
expected to fall to near freezing across the NE Georgia mountains
overnight tonight and as a result there could be some mixed
precipitation.

Today's highs will be in the low 60s and upper 50s, with overnight
lows in the mid 30s; with temperatures dropping below freezing in
far northern GA. The unseasonably cold temperatures will also bring
the risk of frost/freeze to portions of northern Georgia tonight and
into tomorrow morning. As a result, a Freeze Warning has been issued
for the NE corner of the CWA and a Frost Advisory for the rest of
northern GA. Both of which will go into effect beginning at 06Z.

Vaughn

.LONG TERM /Saturday Night through Thursday/...

A pattern change is in store by the start of the long term as the
axis of the sluggish yet robust high-amplitude trough finally passes
the forecast area. This will allow the dome of cooler temperatures
and low thicknesses to move eastward and will be replaced with an
advancing mid-level ridge, setting up dry, northwest flow for the
region. As a result temperatures will begin to climb to back to
climatological norms and continue increasing each day through the
long term. Dewpoints will also steadily climb each day through the
long term, starting in the mid 30s on Sunday to near 60 my Thursday.
As such relative humidity values will be on the rise as well, but
critical Fire Weather thresholds will need to be watched through
Monday afternoon. Otherwise, fairly benign weather is expected
through Monday with the weather regime dominated by a surface high
pressure in the northeastern GOMEX.

With the aforementioned ridge axis passing through on Monday
morning, the forecast area will return to broad southwesterly flow,
increasing moisture in the region. Late Monday into Tuesday, a
surface low moving into western Ontario will organize a cold front
that will be pushed into the Tennessee River Valley and stall, but
not before bringing low-end shower and storm chances to northwest
and far north Georgia. As one weaker shortwave passes, a stronger
one will take it's place and move across the Northern Plains on
Wednesday, organizing a stronger low pressure system. This low will
also move into Western Ontario on Thursday, with a stronger front
expected to move into Georgia Wednesday Night into Thursday with
additional showers and thunderstorms possible.

Thiem

&&

.AVIATION... 06Z Update...

Unseasonably cold temperatures behind the cold front will keep VFR
CIGS firmly in place through the TAF period. Winds will remain West
but will increase throughout the day with gusts up to 25kts. A few
high clouds will move in this afternoon as the temps rise but not
enough for a category change.

//ATL Confidence...06Z Update...

High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  36  55  35 /  10   0   5   0
Atlanta         57  37  55  38 /  10   5   0   0
Blairsville     50  31  47  30 /  50  20  20   0
Cartersville    56  33  56  33 /  20   5   0   0
Columbus        63  38  61  38 /   0   0   0   0
Gainesville     55  37  53  36 /  20   5   5   0
Macon           65  38  61  35 /   5   0   0   0
Rome            56  35  58  34 /  20   5   0   0
Peachtree City  59  35  58  35 /   5   0   0   0
Vidalia         68  43  60  40 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 10 AM EDT Saturday for the following
zones: Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns...
Union...White.

Frost Advisory from 2 AM to 10 AM EDT Saturday for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Dade...Douglas...Floyd...Forsyth...Gordon...Hall...Haralson...
Murray...Paulding...Polk...Walker...Whitfield.

&&

SHORT TERM...Vaughn
LONG TERM....Thiem
AVIATION...Vaughn
Hazardous weather outlook, Apr 8, 5:11 AM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
511 AM EDT Fri Apr 8 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
511 AM EDT Fri Apr 8 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

A Freeze Warning is in effect for the northeast Georgia mountain
areas tonight with subfreezing temperatures below 32 degrees
are forecast. A Frost Advisory has also been issued for other
portions of north Georgia where temperatures near freezing will
favor frost formation. These cold temperatures could damage crops
and other sensitive outdoor vegetation if left uncovered.

Additionally, rapid drying of finer fuels yesterday combined with
strong winds this afternoon has prompted a Fire Danger Statement
areawide where erratic fire behavior may be observed with ongoing
burns.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Temperatures are expected to be near or below freezing for
portions of North Georgia once again on Sunday morning. These
cold temperatures have the potential to damage sensitive
vegetation if left uncovered.

Relatively benign weather is then expected until the middle of
next week when showers and storms will return to the forecast
area. Isolated thunderstorms will be possible for portions of
northwest Georgia on Tuesday and Wednesday, with isolated
thunderstorms expected throughout the area on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 8, 4:34 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 AM EDT Fri Apr 8 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
434 AM EDT Fri Apr 8 2022

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EARLY
EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO STRONG GUSTY
WINDS...

Sustained winds of 15 to 20 MPH can be expected along with gusts
over 25 MPH. Relative Humidities south of a line from Columbus to
Macon to Sandersville are forecast to reach the mid 20s, with
relative humidity values north of this line to remain in the 30s.

With dry fuels, high fire danger conditions can be expected.

Please refer to your local burn permitting authorities
whether you may burn outdoors.  If you do burn outside,
use extreme caution.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:29 AM EDTFrost AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 34 more30 hr
Apr 8, 4:29 AM EDTFreeze WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more30 hr
Apr 8, 5:26 AM EDTRiver Flood WarningFFCPulaski12 hr
Apr 8, 1:15 PM EDTRiver Flood WarningFFCBleckley, Pulaski5 days

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.